ADVERTISEMENT

Q. I sprained my ankle while playing soccer. Please help.

Answered by
Dr. Sagar Ramesh Makode
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Mar 13, 2017 and last reviewed on: Jul 10, 2021

Hi,

I sprained my ankle while playing soccer. The ball hit the outside of my foot, causing my ankle to turn inward, and it popped few times. I also landed on it sideways in the same position. They took me to the hospital, where they told it was a moderate sprain. At first, it hurt to walk, but it did not hurt the following days. The doctor put me on crutches and a splint, which I only used for a day. It has been a week since I sprained it, there is still the pain in the top part of the ankle. The swelling went from none, to swollen to little swelling. I can play on it, but sometimes I feel pain. I have gone to my chiropractor twice, and it is still very tender around the top part of the ankle and the side of the leg, where those ligaments go upward. There is still slight pain while pointing my foot and turning it outward.

My main concern is when I am sitting with my legs on the table, and when I try turning my ankle inward, I feel as though something in my ankle is shifting (like something is dislocated). My chiropractor tried adjusting the ankle, and it popped, but it did not affect the dislocated feeling. I have asked other people who I know have sprained their ankle, but they said they have never felt that. Should I be concerned? I am currently taking Advil.

#

Hello,

Welcome to icliniq.com.

  • It is very unlikely to be dislocated. The ankle joint is a very stable joint, and it will not be dislocated. And, the major fracture would have been much painful, and there would have been an inability to walk.
  • So do not worry, I think it is just a feeling, not an actual dislocation.
  • An ankle sprain may take a long time to resolve, and it is ideal to avoid excess load on your foot, till injury is healed.
  • You should also use crepe bandage for it. You can get an x-ray of the foot and ankle, anteroposterior and oblique view, to rule out minor fracture and doubts.
  • You can use Diclofenac gel or spray if it gets too painful.

So I think, it is not the matter to worry. Hope this helps you and get back if you have any doubts.

For more information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
How to get relief from arthritis?

.. that she has rheumatoid arthritis (not just simple arthritis). It would be very helpful if you say which joints are involved. Is she stiff in the morning? How long it takes for the stiffness to go away? There are medications for this condition whi...   Read full

Please explain my ankle MRI report.

.. some bone edema and osteochondral fragment. If you just take normal painkillers, then it will take three to four months for your pain to reduce. So, you require a special injection called Zoledronic acid, which is usually used for osteoporosis. It...   Read full

Taking Pantoprazole for GERD. Is any drug interactions between Pantoprazole and Voltaren?

I just took 50 mg Voltaren for a bad back and I am worried sick ... In fact, anyone who takes painkillers like Diclofenac has to take Pantoprazole to prevent Diclofenac-induced gastritis ...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


My triglycerides level was 207 mg/dL. Is it necessary to take medicine?
Hi doctor, Recently, I got a lipid profile done, and the triglycerides level was 207 mg/dL, apart from that everything ...  Read more»
My lipid test report shows quite high values. Kindly advice.
Hello doctor, I am 35-years-old. My cholesterol level is 222, triglycerides 87, HDL (cholesterol) 60, LDL (cholesterol)...  Read more»
Triglycerides - Causes, Medications, Symptoms, Risk Factors, and Treatment
Triglycerides are derivatives of glycerol and fatty acids. They might sound simple but the causes and symptoms contribut...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.